New York, 2013

Strong Wind in New York, February 17, 2013

February 17, 2013 · NWS OKX · 2 events in 2 counties and zones

An area of low pressure developed along a front just to the east and deepened rapidly producing strong winds across the region.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

An area of low pressure developed along a front just to the east and deepened rapidly producing strong winds across the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Feb 17, 8:08 AM EST, 2 hours 52 minutes earlier.

Area forecast discussion, Feb 17, 8:08 AM EST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
808 AM EST SUN FEB 17 2013

.SYNOPSIS...
A COASTAL LOW WILL RAPIDLY INTENSIFY AS IT TRACKS NORTHEAST INTO
THE CANADIAN MARITIMES TODAY. HIGH PRESSURE BUILDS IN
FROM THE WEST TONIGHT AND MONDAY...AS THE LOW CONTINUES TO
TRACK SLOWLY TO THE NORTHEAST. THE HIGH BUILDS OFFSHORE MONDAY
NIGHT INTO TUESDAY. A COLD FRONT MOVES THROUGH TUESDAY
NIGHT...THEN HIGH PRESSURE SLOWLY BUILDS IN THROUGH THURSDAY.
ANOTHER FRONTAL SYSTEM APPROACHES FOR THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
RAPIDLY STRENGTHENING LOW PRES NEAR 40N 70W WILL TRACK TOWARDS
NOVA SCOTIA AND THE CANADIAN MARITIMES TODAY. DRIER AIR...HAS BEEN
SLOWLY ADVANCING EASTWARD EARLY THIS MORNING WITH PRECIP NOW
CONFINED TO THE TWIN FORKS OF LI AND NEW LONDON COUNTY CT. SNOW WILL
CONTINUE TO DECREASE AND IS EXPECTED TO BE EAST OF THE AREA BY
NOON. REFINED POPS TO BETTER FIT RADAR IMAGERY AND TRENDS.

WITH LIGHT ACCUMULATIONS EXPECTED FOR THE NEXT FEW HOURS...WINTER
WEATHER ADVSY WILL CONTINUE ALTHOUGH IT MAY BE CANCELED EARLIER.
DIDN'T HAVE THE CONFIDENCE TO ADJUST THE END TIME AN HOUR OR TWO.

WINDS WILL BECOME THE NEXT ISSUE FOR THE LOCAL AREA...WITH WINDS
FROM 950-800 HPA FORECAST TO INCREASE TO 40-50KT. EXPECT GUSTS UP
TO 50 MPH IN THE ADVISORY AREA WITH GUSTS UP TO 40 TO MAYBE 45 MPH
OUTSIDE THE ADVISORY AREA. NO CHANGES TO WIND ADVISORY HEADLINES.

TEMPS WILL BE SEVERAL DEGREES BELOW NORMAL TODAY...UPPER 20S TO
LOWER 30S ACROSS MOST OF THE AREA WITH SOME MID 30S POSSIBLE IN
PORTIONS OF THE METRO NY/NJ AREA. HOWEVER...THE ADDITION OF THE
WIND WILL MAKE IT FEEL LIKE TEENS TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
STRONG LOW CONTINUES TRACKS THROUGH THE CANADIAN MARITIMES TONIGHT
AND MONDAY WHILE DEEP LAYERED RIDGING APPROACHES FROM THE WEST.
WINDS WILL REMAIN GUSTY TONIGHT...ALTHOUGH THEY SHOULD FALL BELOW
ADVSY CRITERIA AROUND MIDNIGHT. CLOUDS WILL DECREASE FURTHER
TONIGHT...BUT THE COMBINATION OF WINDS AND TEMPS DROPPING INTO THE
TEENS WILL RESULT IN WIND CHILLS BETWEEN 0 AND 10 BELOW ZERO
ACROSS THE AREA. COLDEST VALUES WILL BE ACROSS INTERIOR ZONES.
PORTIONS OF NYC REACH THE 0 WIND CHILL MARK TONIGHT. HAVE INCLUDED
THE POTENTIAL IN THE HWO...BUT AN SPS MAY BE ISSUED THIS
AFTERNOON.

A RIDGE OF HIGH PRESSURE BUILDS IN ON MONDAY WITH WINDS DIMINISHING
THROUGH THE DAY. TEMPS REMAIN BELOW NORMAL WITH LIMITED VERTICAL
MIXING ONLY YIELDING MAX TEMPS IN THE LOW TO MID 30S.

FOR MONDAY NIGHT...THE RIDGE MOVES OFFSHORE. THIS WILL INCREASE
MERIDIONAL FLOW AND THEREBY MOISTURE AND WARM AIR ADVECTION. BEFORE
SHOWERS MOVE IN...ENVIRONMENT ESPECIALLY NEAR COAST WILL BECOME
RELATIVELY CLOSER TO SATURATED AND THEREFORE THERE WILL BE SOME FOG
POTENTIAL GOING INTO TUESDAY MORNING.

FOR TUESDAY...MODELS HAVE PRETTY GOOD AGREEMENT WITH SHOWERS
ASSOCIATED WITH THE COLD FRONT. IF SHOWERS START EARLY ENOUGH...THIS
WILL BE IN THE FORM OF SNOW SHOWERS FOR NORTH AND WEST OF NEW YORK
CITY. OTHERWISE...THIS WILL BE MAINLY IN THE FORM OF RAIN SHOWERS
THROUGH THE DAY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE FRONT IS PROGRESSIVE FROM THE STRENGTHENING WESTERLY JET
ALOFT. THE FRONT MOVES THROUGH TUESDAY NIGHT WITH SHOWERS TAPERING
OFF LATE IN THE EVENING TO FIRST PART OF OVERNIGHT FROM WEST TO
EAST. FOR P-TYPE INLAND...SNOW SHOWERS AND AT COAST...RAIN
SHOWERS.

LARGE UPPER LEVEL LOW FROM GREAT LAKES WILL BE MOVING ACROSS THROUGH
WEDNESDAY AND MAINLY DRIER AND COLDER CONDITIONS ARE EXPECTED. THERE
COULD BE A SNOW SHOWER POSSIBLE NORTH AND WEST OF NYC WEDNESDAY
AFTERNOON...WITH OTHERWISE DRY WEATHER.

QUIET AND COLD WEATHER FOR WEDNESDAY NIGHT THROUGH THURSDAY NIGHT
WITH UPPER LEVEL LOW MOVING INTO CANADIAN MARITIMES AND A RIDGE OF
HIGH PRESSURE SLOWLY STARTING TO BUILD IN FROM THE WEST. NEXT CHANCE
FOR SHOWERS WILL BE THE END OF THE WEEK WITH THE FLATTENING
OF THE RIDGE AND ANOTHER FRONTAL SYSTEM APPROACHING FROM THE WEST.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
A COASTAL LOW WILL RAPIDLY INTENSIFY AS IT TRACKS WELL SOUTH AND
EAST OF THE AREA TODAY.

FOR THE NYC METRO AND LOWER HUDSON VALLEY TERMINALS...BKN VFR CIGS
EXPECTED THROUGH TODAY BEFORE SKIES CLEAR LATE IN THE DAY AND DURING
THE EVENING. FOR KISP...SOME LIGHT SNOW WITH IFR/MVFR CONDITIONS FOR
UNTIL AROUND 12Z WITH VERY LITTLE ADDITIONAL SNOW ACCUMULATION. FOR
KGON...WITH IFR/MVFR CONDITIONS THROUGH LATE THIS MORNING WITH AN
ADDITIONAL HALF INCH TO INCH OF SNOW ACCUMULATION.

MODERATE-HIGH CONFIDENCE ON WINDS...WHICH SHOULD GRADUALLY INCREASE
WHILE BACKING NW. GUSTS 35 TO 40 KT BY LATE MORNING OR AFTERNOON.

.OUTLOOK FOR 06Z MONDAY THROUGH THU...
.TONIGHT...VFR WITH STRONG NW WINDS G30-35 KT.
.MON...VFR. NW FLOW G25-30KT.
.TUE...MVFR OR LOWER CONDITIONS POSSIBLE WITH PRECIPITATION...MAINLY
RAIN. GUSTY SW FLOW.
.WED...VFR. GUSTY W-NW FLOW.
.THU...VFR. GUSTY NW-N FLOW.

&&

.MARINE...
GALES ON ALL WATERS THROUGH TONIGHT...AND THROUGH MONDAY MORNING ON
THE OCEAN/EASTERN SOUND/EASTERN BAYS. SEAS WILL BUILD TO 6 TO 12 FT
ON THE COASTAL OCEAN WATERS AND 3 TO 7 FT ON THE SOUND BY THIS
EVENING IN RESPONSE TO THESE STRONG WINDS. THE STRONG WINDS COUPLED
WITH AIR TEMPERATURES FALLING BELOW FREEZING WILL LIKELY PRODUCE
FREEZING SPRAY ACROSS MOST IF NOT ALL THE WATERS LATE THIS AFTERNOON
THROUGH TONIGHT. MODERATE ICE ACCUMULATION IS POSSIBLE TONIGHT
INTO EARLY MON MORNING ON THE OCEAN WATERS AND PORTIONS OF E LI
SOUND. A FREEZING SPRAY ADVISORY MAY BE ISSUED LATER TODAY.

SCA CONDITIONS WILL THEN FOLLOW DURING MONDAY AFTERNOON ON MOST
WATERS...THEN SUB-SCA BY MIDNIGHT MONDAY NIGHT AS THE PRESSURE
GRADIENT LOOSENS AND WINDS/SEAS SUBSIDE.

WINDS AND SEAS THEN QUICKLY PICK BACK UP TUESDAY MORNING ON AN
INCREASING SW FLOW AHEAD OF THE NEXT STORM SYSTEM. SCA CONDITIONS ON
THE OCEAN WATERS AND EASTERN SOUND DURING THIS TIME.

WIND AND SEAS INCREASE TUESDAY NIGHT WITH THE APPROACH AND PASSAGE
OF A COLD FRONT. SOLID SCA CONDITIONS ON ALL WATERS...WITH A DECENT
CHANCE OF GALES FOR THE OCEAN WATERS AND POSSIBLY THE EASTERN SOUND
AND EASTERN BAYS. GALES ON THE BACKSIDE OF THE STORM COULD CONTINUE
ALL THE WAY THROUGH THURSDAY MORNING.

&&

.HYDROLOGY...
UP TO AN ADDITIONAL TENTH OF AN INCH OF LIQUID EQUIVALENT QPF IS
EXPECTED ACROSS EXTREME EASTERN LI AND SE CT THIS MORNING.

NO SIGNIFICANT WIDESPREAD PRECIP IS THEN EXPECTED THROUGH
THURSDAY.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL 11 AM EST THIS MORNING FOR
     CTZ008-011-012.
     WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR CTZ009>012.
NY...WINTER WEATHER ADVISORY UNTIL 11 AM EST THIS MORNING FOR
     NYZ079-081.
     WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR NYZ071>075-
     078>081-176>179.
NJ...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR NJZ006-106-108.
MARINE...GALE WARNING UNTIL 6 AM EST MONDAY FOR ANZ335-338-345.
     GALE WARNING UNTIL NOON EST MONDAY FOR ANZ330-340-350-353-355.

&&
Hazardous weather outlook, Feb 17, 8:15 AM EST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
815 AM EST SUN FEB 17 2013

NYZ072-074-075-176-178-181315-
NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHERN QUEENS-SOUTHERN QUEENS-
815 AM EST SUN FEB 17 2013

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

WIND CHILLS MAY REACH THE ZERO DEGREE MARK IN PORTIONS OF THE 5
BOROUGHS AFTER MIDNIGHT TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

WIND CHILLS MAY REACH THE ZERO DEGREE MARK IN PORTIONS OF THE 5
BOROUGHS EARLY MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ011-012-NYZ079-081-181315-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
815 AM EST SUN FEB 17 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>007-NJZ002-004-103>105-107-NYZ067>070-181315-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-WESTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
815 AM EST SUN FEB 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009-010-NJZ006-106-108-NYZ071-073-078-080-177-179-181315-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-HUDSON-EASTERN ESSEX-
EASTERN UNION-SOUTHERN WESTCHESTER-BRONX-NORTHWESTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-NORTHERN NASSAU-SOUTHERN NASSAU-
815 AM EST SUN FEB 17 2013

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ008-181315-
NORTHERN NEW LONDON-
815 AM EST SUN FEB 17 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-338-345-181315-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
815 AM EST SUN FEB 17 2013

...GALE WARNING IN EFFECT UNTIL 6 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-350-353-355-181315-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
815 AM EST SUN FEB 17 2013

...GALE WARNING IN EFFECT UNTIL NOON EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 strong wind. Local standard time, as filed.

Strong Wind, Southeast Suffolk

When
February 17, 11:00 AM EST to 2:00 PM EST
Where
Southeast Suffolk forecast zone
Measured
49 kt (56 mph) measured gust
Property damage
$1,000
Reported by
ASOS
Coordinates
40.941, -72.685 (the zone’s center; the record gives no point)

The ASOS at Westhampton Beach Airport reported a wind gust of 56 mph at 1240 pm, and sustained winds of 38 mph at 1228 pm.

Strong Wind, Southern Westchester

When
February 17, 6:00 PM EST to 11:00 PM EST
Where
Southern Westchester forecast zone
Measured
33 kt (38 mph) measured sustained
Property damage
$1,000
Reported by
ASOS
Coordinates
41.152, -73.753 (the zone’s center; the record gives no point)

The ASOS at the White Plains Airport in Westchester county measured sustained winds of 38 mph at 955 pm.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2013Every state in 2013This day in weather historyWarnings in New York, February 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 433097, 433100.